Alert archive / West Virginia / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Charleston, WV

March 20, 20134 states

NWS Charleston, WV issued this red flag warning at Mar 20, 2013, 9:41 AM EDT for 4 states. It took effect at Mar 20, 2013, 12:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 9:41 AM EDT (13:41 UTC)
In effect from
Mar 20, 2013, 12:00 PM EDT
Expired
Mar 20, 2013, 5:28 PM EDT
In force
5 hr
Issued by
NWS Charleston, WV
All 23 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Roane County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWUS81 KRLX 201341
RFWRLX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
941 AM EDT WED MAR 20 2013

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-
024>027-033>035-202145-
/O.NEW.KRLX.FW.W.0001.130320T1600Z-130321T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-
CLAY-MCDOWELL-WYOMING-RALEIGH-
941 AM EDT WED MAR 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR 
PORTIONS OF SOUTHEAST OHIO...EXTREME SOUTHWEST VIRGINIA...AND
SOUTHERN HALF OF WEST VIRGINIA...DUE TO DRY FUELS...COMBINED 
WITH WINDS AND LOW RELATIVE HUMIDITY LEVELS FOR ZONES 003...004...
005...006...007...008...013...014...015...016...024...025...026...
027...033...034...035...083...086...087...101...102...103 AND 105. 

* AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE WEATHER 
  ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE WEATHER 
  ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE WEATHER 
  ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE 
  WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE 
  WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE 
  WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE 
  WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE 
  WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH...
  FIRE WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA...
  FIRE WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101 
  GREENUP...FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103 
  BOYD AND FIRE WEATHER ZONE 105 LAWRENCE.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...NOON THROUGH 8 PM. 

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 40S.

* IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED 
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
636 
WWUS81 KRLX 201428
RFWRLX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 AM EDT WED MAR 20 2013

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-
024>027-033>035-202230-
/O.CON.KRLX.FW.W.0001.130320T1600Z-130321T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-
CLAY-MCDOWELL-WYOMING-RALEIGH-
1028 AM EDT WED MAR 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR PORTIONS OF SOUTHEAST OHIO...EXTREME SOUTHWEST VIRGINIA...AND
SOUTHERN HALF OF WEST VIRGINIA...DUE TO DRY FUELS...COMBINED WITH
WINDS AND LOW RELATIVE HUMIDITY LEVELS FOR ZONES 003...004...
005...006...007...008...013...014...015...016...024...025...026...
027...033...034...035...083...086...087...101...102...103 AND
105.  * AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE
WEATHER   ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE
WEATHER   ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE
WEATHER   ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE
 WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE 
WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE  
WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE  
WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE  
WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH...  FIRE
WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA...  FIRE
WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101   GREENUP...
FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103   BOYD AND
FIRE WEATHER ZONE 105 LAWRENCE.  * WINDS...WEST 10 TO 20 MPH WITH
GUSTS UP TO 30 MPH.  * TIMING...NOON THROUGH 8 PM.  * RELATIVE
HUMIDITY...AS LOW AS 25 PERCENT.  * TEMPERATURES...IN THE MID TO
UPPER 40S.  * IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND
BRUSH FILLED   AREAS.  PRECAUTIONARY/PREPAREDNESS ACTIONS...

* AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE WEATHER 
  ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE WEATHER 
  ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE WEATHER 
  ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE 
  WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE 
  WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE 
  WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE 
  WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE 
  WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH...
  FIRE WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA...
  FIRE WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101 
  GREENUP...FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103 
  BOYD AND FIRE WEATHER ZONE 105 LAWRENCE.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...NOON THROUGH 8 PM.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 40S.

* IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED 
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

ARJ/TRM
546 
WWUS81 KRLX 202012
RFWRLX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT WED MAR 20 2013

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-
024>027-033>035-210000-
/O.CON.KRLX.FW.W.0001.000000T0000Z-130321T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-
CLAY-MCDOWELL-WYOMING-RALEIGH-
412 PM EDT WED MAR 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR PORTIONS OF SOUTHEAST OHIO...EXTREME SOUTHWEST VIRGINIA...AND
SOUTHERN HALF OF WEST VIRGINIA...DUE TO DRY FUELS...COMBINED WITH
WINDS AND LOW RELATIVE HUMIDITY LEVELS FOR ZONES 003...004...
005...006...007...008...013...014...015...016...024...025...026...
027...033...034...035...083...086...087...101...102...103 AND
105.  * AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE
WEATHER   ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE
WEATHER   ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE
WEATHER   ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE
WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE
WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE
WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE
WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE
WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH... FIRE
WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA... FIRE
WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101   GREENUP...
FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103   BOYD AND
FIRE WEATHER ZONE 105 LAWRENCE.  * WINDS...WEST 10 TO 20 MPH WITH
GUSTS UP TO 30 MPH.  * TIMING...NOON THROUGH 8 PM.  * RELATIVE
HUMIDITY...AS LOW AS 25 PERCENT.  * TEMPERATURES...IN THE MID TO
UPPER 40S.  * IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND
BRUSH FILLED   AREAS.  PRECAUTIONARY/PREPAREDNESS ACTIONS...

* AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE WEATHER 
  ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE WEATHER 
  ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE WEATHER 
  ZONE 008 JACKSON...FIRE WEATHER ZONE 013 LINCOLN...FIRE 
  WEATHER ZONE 014 PUTNAM...FIRE WEATHER ZONE 015 KANAWHA...FIRE 
  WEATHER ZONE 016 ROANE...FIRE WEATHER ZONE 024 MINGO...FIRE 
  WEATHER ZONE 025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE 
  WEATHER ZONE 027 CLAY...FIRE WEATHER ZONE 033 MCDOWELL...FIRE 
  WEATHER ZONE 034 WYOMING...FIRE WEATHER ZONE 035 RALEIGH...
  FIRE WEATHER ZONE 083 JACKSON...FIRE WEATHER ZONE 086 GALLIA...
  FIRE WEATHER ZONE 087 LAWRENCE...FIRE WEATHER ZONE 101 
  GREENUP...FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103 
  BOYD AND FIRE WEATHER ZONE 105 LAWRENCE.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THROUGH 8 PM.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...FALLING THROUGH THE 40S.

* IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED 
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

TRM
517 
WWUS81 KRLX 202128
RFWRLX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EDT WED MAR 20 2013


KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-
024>027-033>035-202230-
/O.CAN.KRLX.FW.W.0001.000000T0000Z-130321T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-
CLAY-MCDOWELL-WYOMING-RALEIGH-
528 PM EDT WED MAR 20 2013

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE RED
FLAG WARNING.

RELATIVE HUMIDITIES ARE RECOVERING TO NEAR 30 PERCENT THIS
AFTERNOON...COURTESY OF AN APPROACHING COLD FRONT. RELATIVE
HUMIDITIES WILL CONTINUE TO IMPROVE THIS EVENING AS TEMPERATURES
FALL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this red flag warning went out at Mar 20, 6:21 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 20, 6:21 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
621 AM EDT WED MAR 20 2013

.SYNOPSIS...
WEAK DISTURBANCES ALOFT PASS THIS AFTERNOON AND OVERNIGHT AS COLDER
AIR ADVECTS IN. COLD AIR IN CHARGE FOR THURSDAY. HIGH PRESSURE
FRIDAY. LOW PRESSURE SYSTEM SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
STARTING OUT DONE DRY...SO THE MID/UPPER LEVEL FEATURES WILL BE
WORKING HARD TO SATURATE A COLUMN ALOFT THIS AFTERNOON.  HAVE CLOUDS
AROUND 4 TO 7 THSD FT INCREASING IN SOUTHEAST OHIO LATE THIS MORNING
AND SPREADING QUICKLY EAST...AND A BIT SLOWER SOUTH.  HAVE SOME LKLY
POPS DEVELOPING OVER THE WV MOUNTAIN COUNTIES BY 22Z OR SO...AND
CONTINUING TIL ABOUT 02/03Z.  THESE POPS ARE HIGHER THAN BOTH NAM
AND GFS MOS GUIDANCE...AS MID LEVEL FEATURE GETS A BIT STRONGER.

AS LOW LEVEL FLOW BECOMES NORTHWEST...AND 850 TEMPERATURES FALL TO
MINUS 14 TO MINUS 16 BY 12Z THURSDAY...INCREASED SNOW SHOWERS AGAIN
LATE AT NIGHT FOR TONIGHT.  BOTH FEATURES COULD DEPOSIT AN INCH OR
SO IN THE WV MOUNTAIN COUNTIES...WITH AN INCH OR LESS FOR THE
NORTHERN WV LOWLANDS WITH THE LATE NIGHT FEATURE. WAS DIFFICULT TO
FIGURE IF THE HIGH TERRAN IN DICKENSON AND BUCHANAN COUNTIES VA
WOULD GET AN ACCUMULATION WITH THE INITIAL FEATURE THIS EVENING...SO
LOW CONFIDENCE THERE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
LAST OF THE UPPER LEVEL SHORTWAVES ASSOCIATED WITH A 500MB CLOSED
LOW OVER EASTERN CANADA WILL PASS THROUGH THURSDAY AND THURSDAY
NIGHT. MOISTURE BECOMING MEAGER BY THEN...SO GENERALLY LOOKING AT
UPSLOPE SNOW SHOWERS GRADUALLY FADING OUT BY EARLY FRIDAY MORNING.
UNSEASONABLY COLD HIGH PRESSURE IS EXPECTED FRIDAY INTO
SATURDAY...WITH TEMPERATURES WELL BELOW NORMAL THROUGH THE SHORT
TERM. CLOUDS WILL BE ON THE INCREASE BY SATURDAY AS THE NEXT SYSTEM
APPROACHES FROM THE SOUTHWEST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MODELS AGREE ON THE OVERALL UPPER AIR PATTERN THIS PERIOD...BEING
DOMINATED BY AN OMEGA BLOCK OVER THE HIGHER LATITUDES OF NORTH
AMERICA. LOW PRESSURE COMING UNDER THIS BLOCK WILL SLOW AS IT TRACKS
INTO THE OHIO VALLEY AND GREAT LAKES THIS WEEKEND...BENEATH THE
UPPER HIGH/RIDGE OVER CENTRAL CANADA. THERE ARE SOME TIMING
DIFFERENCES IN THE MODELS...BUT ALL HAVE TRENDED SLOWER WITH THE
SYSTEM APPROACHING US. THUS...WILL TREND IN THIS DIRECTION.

GIVEN THIS TREND...WILL HOLD ONTO HIGH PRESSURE LONGER WHICH WILL
KEEP MOST AREAS DRY AND COOL ON SATURDAY. WILL BRING IN A BROAD AREA
OF PRECIP SATURDAY NIGHT AND SUNDAY AS SURFACE LOW PRESSURE LIFTS
TOWARD THE UPPER OHIO VALLEY. EVEN WITH THIS TRACK TO OUR
WEST...TEMPERATURES WILL REMAIN BELOW NORMAL. SO WE MAY HAVE YET
ANOTHER NORTHERN AND CENTRAL MOUNTAIN ISSUE WITH MIXED PRECIP AS
COLD AIR DAMMING OCCURS EAST OF THE MOUNTAINS. ELSEWHERE...A COOL
RAIN.

COLD AIR ALOFT WILL WORK BACK INTO THE ARE AROUND THE LOW BY
MONDAY...WITH GENERALLY COOL LOW LAND RAIN SHOWERS AND MOUNTAIN SNOW
SHOWERS. THIS WILL EXTEND INTO TUESDAY.

TEMPERATURES WILL GENERALLY BE IN THE 40S BY DAY AND 30S BY NIGHT IN
THE LOW LANDS...COOLER IN THE MOUNTAINS.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
BONE DRY AIR MASS STILL IN CHARGE NEARING DAWN THIS WEDNESDAY.

DISTURBANCES ALOFT INCREASE MOISTURE IN THE 5 TO 8 THSD FT AGL
COLUMN FROM WEST TO EAST 15Z TO 21Z. EXCEPT FORMING OVER THE
NORTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA A BIT FASTER.  COULD
NOT RULE OUT SOME SPRINKLES OR LIGHT SNOW SHOWERS REACHING THE
GROUND AFTER 19Z ACROSS THE NORTH...THEN INCREASING DOWN THE
MOUNTAINOUS COUNTIES AFTER 20Z.  MOISTURE COLUMN INCREASES BEFORE
00Z THURSDAY OVER THE MOUNTAINS...SO VSBY MAY LOWER A BIT MORE THAN
FIGURED EARLIER.  INCLUDED SOME MVFR IN SNOW SHOWERS OVER THE
MOUNTAINOUS COUNTIES...INCLUDING BKW VCNTY.

THAT DISTURBANCE PASSES EAST AFTER 00Z...WITH SURFACE WINDS VEERING
MORE TOWARD NORTHWEST OVERNIGHT TONIGHT...ADVECTION COLDER AIR INTO
CENTRAL APPALACHIANS.  FIGURING ANOTHER INCREASE IN SNOW SHOWERS IN
THAT NORTHWEST FLOW FOR THE 06Z TO 12Z THURSDAY TIME FRAME.

BY 06Z THURSDAY WIDESPREAD CEILINGS 2 TO 3 THSD FT COMMON.  VSBY 3
TO 5 MILES IN SNOW SHOWERS OVER NORTHERN HALF OF WEST VIRGINIA
INCLUDING THE CENTRAL WV MOUNTAINS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: VSBY MAY DROP LOWER 06Z TO 12Z IN SNOW SHOWERS
THAN FORECAST OVER NORTHERN WEST VIRGINIA.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED.

&&

.FIRE WEATHER...
SOME ENHANCED FIRE DANGER WILL DEVELOP TODAY MAINLY FOR THE DRIER
SOUTHERN COUNTIES. HAVE MIN RH AROUND 25 PCT. WIND INCREASING TO A
STEADY 14 TO 18 MPH...BUT GUSTS NOT AS STRONG AS TUESDAY.  ALSO SOME
LIGHT PCPN MAY ARRIVE THERE LATE IN THE DAY..INCREASING DEW POINTS.
POSTED SPECIAL WEATHER STATEMENTS FOR THE VARIOUS STATES FOR THE
ENHANCED FIRE DANGER.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...JMV
AVIATION...KTB
FIRE WEATHER...KTB
Hazardous weather outlook, Mar 20, 3:54 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
354 AM EDT WED MAR 20 2013

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-027>032-
037>040-046-047-210800-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
354 AM EDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ105-VAZ003-004-WVZ005-013-015-024>026-033>036-210800-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-
BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
354 AM EDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE AN ENHANCE THREAT FOR THE SPREAD OF WILD FIRES
LATE THIS MORNING INTO THE MID OR LATE AFTERNOON...BEFORE CONDITIONS
IMPROVE BY THIS EVENING. YET...RED FLAG WARNING CRITERIA WAS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 20, 5:49 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
549 AM EDT WED MAR 20 2013

VAZ003-004-202000-
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
549 AM EDT WED MAR 20 2013

HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE
VIRGINIA DEPARTMENT OF FORESTRY...

IN THE WAKE OF THOSE DRYING WINDS ON TUESDAY...GUSTY WINDS AND LOW
RELATIVE HUMIDITY TODAY WILL CREATE AN ENHANCED THREAT FOR THE
SPREAD OF WILDFIRES.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME.
ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF
WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING
ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS.

THROUGH APRIL 30TH...VIRGINIA STATE LAW PROHIBITS DEBRIS BURNING
IN OR WITHIN 300 FEET OF WOODLAND OR BRUSHLAND BETWEEN THE HOURS
OF MIDNIGHT AND 4 PM.

IMPROVING CONDITIONS ARE EXPECTED LATE TODAY AND OVERNIGHT.
Special weather statement, Mar 20, 5:53 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 AM EDT WED MAR 20 2013

WVZ005-013-015-024>026-033>036-202000-
WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HARTS...
ALUM CREEK...HAMLIN...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...
MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE
553 AM EDT WED MAR 20 2013

HERE IS A FIRE DANGER STATEMENT FOR SEVERAL SOUTHERN WEST VIRGINIA
COUNTIES...ISSUED IN COORDINATION WITH THE WEST VIRGINIA DIVISION
OF FORESTRY...

IN THE WAKE OF THOSE DRYING WINDS ON TUESDAY...WINDS AND LOW
RELATIVE HUMIDITY TODAY WILL CREATE AN ENHANCED THREAT FOR THE
SPREAD OF WILDFIRES LATE THIS MORNING THROUGH MID AFTERNOON.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME.
ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF
WILDFIRES IN WEST VIRGINIA. ALSO...BE CAREFUL WITH HEAT AND SPARKS
WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS.

WEST VIRGINIA STATE LAW PROHIBITS OUTDOOR BURNING BETWEEN THE HOURS
OF 7 AM AND 5 PM DURING THE MONTHS OF MARCH...APRIL...AND MAY.

IMPROVING CONDITIONS ARE EXPECTED THIS EVENING.
Special weather statement, Mar 20, 5:56 AM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
556 AM EDT WED MAR 20 2013

KYZ105-202000-
LAWRENCE KY-
INCLUDING THE CITY OF...LOUISA
556 AM EDT WED MAR 20 2013

HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE
KENTUCKY DIVISION OF FORESTRY...FOR LAWRENCE COUNTY KENTUCKY.

IN THE WAKE OF THOSE DRYING WINDS ON TUESDAY...WINDS AND LOW
RELATIVE HUMIDITY TODAY WILL CREATE AN ENHANCED THREAT FOR THE
SPREAD OF WILDFIRES.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME.
ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF
WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING
ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS.

FROM FEBRUARY 15TH THROUGH APRIL 30TH...KENTUCKY STATE LAW
PROHIBITS DEBRIS BURNING IN...OR WITHIN 150 FEET OF...WOODLAND OR
BRUSHLAND BETWEEN THE HOURS OF 6 AM AND 6 PM.

IMPROVING CONDITIONS ARE EXPECTED THIS EVENING.

Nearby

Red Flag Warnings in West Virginia, 2013Red Flag Warnings in Kentucky, 2013Red Flag Warnings in Ohio, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.